Font Size
A
A
A
1

Cancer Drugs: Risk of Causing Nausea and Vomiting


Topic Overview

There are more than 100 different medicines used in cancer treatment (chemotherapy). These drugs have been ranked by how often they cause nausea and vomiting. Here's a sampling of common cancer drugs and their risk for causing nausea and vomiting.

A few cancer drugs are on the list more than once. That's because the size of the dose of a cancer drug can change its chances of making you sick.

Some drugs are highly likely to cause nausea and vomiting. The drugs in this group cause nausea and vomiting in more than 9 out of 10 people who take them. These include:1

Other drugs are likely to cause nausea and vomiting. They include:1

Another group of drugs is only somewhat likely to make you feel sick. They include:1

This group of drugs is only slightly likely to make you feel sick. They include:1

Talk with your doctor about the cancer drug you will be given and your chances of getting sick from it. Discuss your treatment options for nausea and vomiting with your doctor before you start chemotherapy.

For more information about treatments for nausea and vomiting, see the following information from the National Cancer Institute:

Nausea and Vomiting (PDQ): Supportive Care – Health Professional Information [NCI]
Nausea and Vomiting (PDQ): Supportive Care – Patient Information [NCI]
1

eMedicineHealth Medical Reference from Healthwise

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

To learn more visit Healthwise.org

© 1995-2012 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.





Medical Dictionary